Florida, 2015Flash Flood and Flooding in Florida, November 8 to 10, 2015
November 8 to 10, 2015 · NWS TAE · 20 events in 6 counties and zones
Unseasonably deep moisture moved into the area and combined with a weak area of low pressure to produce excessive rainfall across portions of the area. 77 inches of rain was measured in just one hour.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $625,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unseasonably deep moisture moved into the area and combined with a weak area of low pressure to produce excessive rainfall across portions of the area. At Apalachicola, 3.77 inches of rain was measured in just one hour. Storm total rainfall over a 2 day period ranged from 9 to 11 inches across portions of Franklin county extended westward to Bay county. In Holmes county, preliminary road damage from flooding was estimated at around $500,000.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 8, 10:24 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 8, 10:24 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 AM EST SUN NOV 8 2015
.Near Term [Through Today]...
12Z objective analysis placed a front from near Jacksonville, to
near Perry, to just offshore of Cape San Blas, to near the mouth
of the Mississippi River and then snaking back to the southwest
over the central Gulf. There were several areas of low pressure
along the front, with one becoming better established near the
mouth of the Mississippi River. Surface observations suggest that
in our area the front has drifted north slightly as a warm front
over the past few hours, with the dewpoint at Apalachicola at 15Z
now up to 75 degrees and a slight southerly component to the
onshore winds at several Franklin County mesonet sites. The
position of this slow-moving warm front will be vital as the
heaviest rain should be focused along and just to the north of the
average position of the front. In general, we expect the front to
move very little over the next 24 hours as a surface low develops
along the front and tracks to just offshore of our Panhandle
counties. This would place the best chance for heavy rain in our
Florida zones, along and south of Interstate 10, and from
Tallahassee to the west. Our updated QPF is a blend of guidance
from WPC and a few high-res models that seem to be handling the
distribution and intensity of higher rain rates well so far. This
produces about 3-5 inch average rain totals in the aforementioned
area. Given these high amounts, and the potential for some heavier
rain rates (already observed just offshore on radar), we have
opted to issue a Flash Flood Watch for those areas.
Across the rest of the area, a steadier and more moderate rain is
expected through tonight. Average rain totals in those areas has
stayed very consistent with the previous forecast: about 2-3
inches. While steady rain of that amount, spread over a day or so,
should not lead to significant flooding problems, a few low-lying
areas could also see some flooding. We have not issued a watch
yet, but a Flood Watch could eventually be required for parts of
the area further inland.
Regarding temperatures, the values across the area have been a
little more extreme than models have suggested with Albany already
down to 57 degrees at 15Z, and Cross City up to 78. The more
substantial temperature gradient was reflected in updates to the
temperature forecast, and likely indicates that the front is a
little stronger than models are suggesting. We expect that may
help focus heavier rain closer to the front (closer to the coast),
and that global models may be overdoing inland rain forecasts by a
small amount.
Finally, radar has shown some shallow supercells at times
offshore, and as the warm front reaches parts of the coast, these
could conceivably affect a narrow part of our land areas close to
the Gulf. In general, rotation has been strongest when cells are
within about 10 miles of the warm front. An isolated tornado or
strong wind gust can't be ruled out.
&&
.Hydrology...
Observations, MRMS analysis, and dual pol radar estimates suggest
that rain rates over our land areas thus far have mainly been
below 0.5"/hr. This is expected to continue over the bulk of the
area through tonight, with the exception of areas along and south
of Interstate 10, and from Tallahassee to the west. Rainfall rate
estimates offshore (MRMS, EVX, TLH) have been considerably higher,
and at times have reached around 3"/hr. As the warm front becomes
anchored near the aforementioned areas, these heavier showers and
storms are expected to begin affecting parts of the area. For that
reason, flash flooding will be possible and a Flash Flood Watch
was issued for the Florida Panhandle. Elsewhere, the steadier rain
may be unlikely to lead to flash flooding, but a long duration
moderate-heavy rain could lead to some minor flooding issues in
low-lying or urban areas.
&&
.Prev Discussion [303 AM EST]...
.Short Term [Tonight Through Tuesday]...
Much of the forcing for heavy rain will remain in place through
tonight. The low will be weakening as we move into Monday with the
heavy rain threat ending during the day. For a discussion on storm-
total rainfall and any flooding concerns, please see the hydrology
discussion below. Drier air will return for Tuesday.
Temperatures will be pretty steady tonight and be a few degrees
milder than today on Monday. By Tuesday, we will return to
seasonal readings with highs ranging from the lower 70s north to
around 80 near Cross City.
.Long Term [Tuesday Night Through Sunday]...
Zonal flow aloft will be in place over the Southeast at the start of
the period with warm and dry conditions expected for Wednesday. An
upper trough over the western U.S. will sweep quickly eastward and
help drive a cold front across the forecast area Thursday or
Thursday night. PoPs associated with this frontal passage will be
kept in the slight to low-end chance range. It will remain warm
ahead of the front, but not at the record-breaking levels that
we've seen recently. After frontal passage, we will begin to see
cooler nighttime lows which will finally dip close to seasonal
levels (upper 40s north to lower 50s south) by Friday night.
.Aviation...
[Through 06Z Monday] IFR cigs will develop this morning and remain
in place through tonight. Widespread rain will occasionally be
heavy, keeping visibility limited as well. In addition, gusty
northeast winds will impact all terminals.
.Marine...
Small craft advisory conditions are expected to develop today across
the waters west of Apalachicola today as low pressure continues to
develop over the north central Gulf of Mexico. The eastern waters
should hold in the exercise caution range today, but the advisory
may need to be briefly extended eastward tonight. It should also
be noted that a risk for severe storms and waterspouts will be in
place today. As the low weakens and is absorbed by a front, winds
will quickly decrease on Monday. Light to moderate offshore winds
will then prevail through Tuesday night. Onshore winds will
increase ahead of the next front from Wednesday night into
Thursday with a frontal shift to northwest winds that afternoon.
.Fire Weather...
No concerns.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 70 64 72 63 77 / 100 100 60 30 10
Panama City 70 64 72 61 75 / 100 100 60 20 10
Dothan 64 54 63 54 73 / 100 90 60 20 10
Albany 66 55 63 56 73 / 100 100 70 40 10
Valdosta 71 60 69 62 75 / 100 100 70 30 10
Cross City 79 69 78 67 80 / 80 90 70 30 20
Apalachicola 74 67 74 63 76 / 100 100 70 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight FOR Coastal Bay-
Coastal Franklin-South Walton.
Flash Flood Watch through Monday morning FOR Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
Gulf-Inland Wakulla-Jackson-Leon-Liberty-North Walton-South
Walton-Washington.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 7 AM EST Monday FOR Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...LAMERS
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...CAMP
MARINE...WOOL
FIRE WEATHER...CAMP
HYDROLOGY...LAMERSIn the hours before
Special weather statement, Nov 8, 11:07 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1107 AM EST SUN NOV 8 2015
FLZ014-115-081630-
COASTAL FRANKLIN FL-INLAND GULF FL-
1107 AM EST SUN NOV 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN COUNTY
UNTIL 1130 AM EST...
AT 1107 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTH OF APALACHICOLA...MOVING NORTH AT
20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
APALACHICOLA...BAY CITY AND APALACHICOLA AIRPORT.
LAT...LON 2981 8503 2980 8490 2978 8492 2978 8493
2976 8493 2976 8494 2975 8494 2974 8497
2975 8499 2974 8499 2973 8496 2973 8498
2971 8503
TIME...MOT...LOC 1607Z 182DEG 17KT 2971 8499
08-LAMERSLocal storm report, Nov 8, 11:39 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1139 AM EST SUN NOV 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN APALACHICOLA AIRPORT 29.72N 85.03W
11/08/2015 M2.03 INCH FRANKLIN FL ASOS
FELL IN 32 MINUTES.
&&
08-LAMERSLocal storm report, Nov 8, 11:58 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1158 AM EST SUN NOV 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM HEAVY RAIN APALACHICOLA AIRPORT 29.72N 85.03W
11/08/2015 M3.77 INCH FRANKLIN FL ASOS
3.77 INCHES IN ONE HOUR ENDING AT 1153 AM EST. 2.88
INCHES OF THAT FELL IN 41 MINUTES.
&&
08-LAMERSFlash Flood, Franklin
- When
- November 8, 12:05 PM EST to 1:45 PM EST
- Where
- Franklin County, 0.77 mi ESE of (Aaf)apalachicola Arpt to 0.84 mi ESE of (Aaf)apalachicola Arpt
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 29.717, -85.008
The Burger King in Apalachicola had water completely surrounding it via a picture posted on social media. Nearby, the Apalachicola airport measured 3.77 inches of rain in one hour.
Flood, Jackson
- When
- November 8, 4:00 PM CST to November 9, 4:00 PM CST
- Where
- Jackson County, 1.94 mi WSW of Simsville to 2.04 mi WSW of Simsville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.672, -85.201
Iron Bridge Road at Dry Creek Road was flooded and closed.
Flood, Jackson
- When
- November 8, 4:00 PM CST to November 9, 4:00 PM CST
- Where
- Jackson County, 3.29 mi NNE of Sills to 3.01 mi NE of Sills
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.980, -85.250
New Bridge Road was closed due to flooding.
Flood, Walton
- When
- November 8, 4:00 PM CST to November 9, 4:00 PM CST
- Where
- Walton County, 2.7 mi NW of Eucheeanna to 3.08 mi W of Eucheeanna
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.671, -86.068
East Indian Creek Ranch Road was flooded and closed.
Flood, Jackson
- When
- November 8, 4:00 PM CST to November 9, 4:00 PM CST
- Where
- Jackson County, 2.12 mi WNW of Richter Crossroads to 1.33 mi WNW of Richter Crossroads
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.840, -85.534
Emily Road was closed due to flooding.
Flood, Walton
- When
- November 8, 6:08 PM CST to November 9, 4:00 PM CST
- Where
- Walton County, 0.91 mi NE of Natural Bridge to 0.81 mi NNW of Natural Bridge
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.990, -86.200
Natural Bridge Road was closed due to flooding.
Flood, Walton
- When
- November 8, 6:08 PM CST to November 9, 4:00 PM CST
- Where
- Walton County, 2.16 mi NE of Gaskin to 2.39 mi E of Gaskin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.992, -86.104
Woods Road was closed due to flooding.
Flood, Bay
- When
- November 9, 2:30 AM CST to 10:30 AM CST
- Where
- Bay County, 1.54 mi NNE of West Panama City to 1.36 mi NE of West Panama City
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Broadcast Media
- Coordinates
- 30.189, -85.786
Water entered the first floor of some houses on Vecuna Circle. Nearby, a cocorahs site measured a storm total of 11.25 inches, most of which fell within a 2 day period. Damage was estimated.
Flood, Holmes
- When
- November 9, 4:30 AM CST to November 10, 4:30 AM CST
- Where
- Holmes County, 2.68 mi S of Bethlehem to 2.97 mi SSE of Bethlehem
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.881, -85.725
Howell Williams Road was closed due to flooding at the bridge.
Flood, Holmes
- When
- November 9, 4:30 AM CST to November 10, 4:30 AM CST
- Where
- Holmes County, 2.12 mi SSE of Gritney to 2.28 mi SSE of Gritney
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.800, -85.822
Horseshoe Loop was closed due to flooding.
Flood, Holmes
- When
- November 9, 4:30 AM CST to November 10, 4:30 AM CST
- Where
- Holmes County, 2.68 mi S of Tendil Crossing to 3.01 mi SSE of Tendil Crossing
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.921, -85.577
Woodham Road between Underwood Road and Chestnut Road was closed due to flooding.
Flood, Holmes
- When
- November 9, 4:30 AM CST to November 10, 4:30 AM CST
- Where
- Holmes County, 4.47 mi SSE of Bethlehem to 4.11 mi WSW of Noma
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.865, -85.690
Creek Road was closed due to flooding.
Flood, Holmes
- When
- November 9, 4:30 AM CST to November 10, 4:30 AM CST
- Where
- Holmes County, Bonifay Tri County Arpt to 2.5 mi N of Bonifay Tri County Arpt
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.840, -85.600
Airport Road was closed due to flooding.
Flood, Holmes
- When
- November 9, 4:30 AM CST to November 10, 4:30 AM CST
- Where
- Holmes County, 4.19 mi SE of Bethlehem to 4.35 mi SSE of Bethlehem
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.870, -85.690
Adolph Whitaker Road was closed due to flooding.
Flood, Holmes
- When
- November 9, 4:30 AM CST to November 10, 4:30 AM CST
- Where
- Holmes County, 4.07 mi S of Bethlehem to 4.54 mi SSE of Bethlehem
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.861, -85.732
Beall Packing Road at the bridge was closed due to flooding.
Flood, Holmes
- When
- November 9, 4:30 AM CST to November 10, 4:30 AM CST
- Where
- Holmes County, 1.5 mi SSE of Holland Crossroads to 2.17 mi SSE of Holland Crossroads
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.940, -85.630
Spring Valley Road was closed due to flooding.
Flood, Washington
- When
- November 9, 4:30 AM CST to November 10, 4:30 AM CST
- Where
- Washington County, 4.55 mi NW of Crow to 4.45 mi NW of Crow
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.800, -85.600
Bonifay Chipley Road was closed at the bridge due to flooding.
Flood, Holmes
- When
- November 9, 4:30 AM CST to November 10, 4:30 AM CST
- Where
- Holmes County, 0.59 mi E of Bethlehem
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.920, -85.720
Cane Mill Road was closed at the bridge due to flooding.
Flood, Holmes
- When
- November 9, 4:30 AM CST to November 10, 4:30 AM CST
- Where
- Holmes County, 1.18 mi E of Smith Crossroads to 1.7 mi ENE of Smith Crossroads
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 30.980, -85.750
W A Clark Road was closed due to flooding.
Flood, Washington
- When
- November 9, 7:00 AM CST to 4:00 PM CST
- Where
- Washington County, 1.94 mi WNW of Hinsons Crossroads to 1.5 mi WNW of Hinsons Crossroads
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.674, -85.868
Douglas Ferry Road was flooded from the 5893 address to the river.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Florida, November 8 to 9, 2015$802,000 · 7 events
- Blizzard and Coastal Flood in Alaska, November 8 to 10, 2015$40,000 · 68 kt wind · 5 events
- Heavy Rain in California, November 8 to 10, 20153 events
- High Wind in Wyoming, November 8, 20151 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, November 8, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601750, 601752, 601754, 601755, 601756, 601757, 601758, 601749, 601760, 601761, 601762, 601763, 601764, 601765, 601766, 601767, 601768, 601769, 601770, 601759.